Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedy for back, lower chest and upper stomach pain

Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 748 Questions

default
Posted on Mon, 3 Aug 2015 in General Health
Question: My back and lower chest, upper stomach ache when I walk or stand. I do have lupus with kidney involvement, kidney nephritis. My family practice doctor or rheumatologist does not know why my back and lower chest hurts.
doctor
Answered by Dr. Naval Mendiratta 34 minutes later
Brief Answer:
Low backache

Detailed Answer:
good evening

thank you for writing on health care magic

Well it is a bit unusual to have low backache and chest pain in lupus. But yes the pain can arise due to secondary complications of long term medications and with such inflammatory disease.

I would like to know if your X-ray of the spine has been carried out yet. and also the Dexa scan for osteoporosis.

These two are essential as you would have received steroids for long time and after menopause it is essential in ladies.

The sort of pain you are describing looks more of a mechanical one as it is only present on activity and not at rest.

do let me know if the tests were carried out and also if your rheumatologist considered any possibility of osteoporotic fracture.

would try to guide you further from here

regards
dr naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naval Mendiratta 1 hour later
It is middle back, not lower.
doctor
Answered by Dr. Naval Mendiratta 10 hours later
Brief Answer:
CAuse of bachache

Detailed Answer:
Good evening

Well, it is all the more reason you should get an X ray done and rule out any possible microfractures. The pain on standing does indicate your spine is unable to take the necessary load needed. So, when you sit down or lie down it gets better but aggravates on standing up. The pain radiating to the front could be due to the nerves it is compressing. It is a very common problem in patients on long term steroids.

Also get a DExa Scan done to see how much of Osteoporosis you have.

DO let me know for more queries. Would be happy to help out

I guess the answer will lie somewhere in the X ray or if needed an MRI.

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Chest pain

doctor1 MD

Last night, my husband was awakened by a severe shooting pain that went up the left side of his neck and down his right arm. He got up and went to...

doctor1 MD

hi i am ischemia .i was using embetea am 50.i was well .know another doctor suggest me to take nicardia retard,ciplar 20, and dilzem 30.after using...

doctor1 MD

Hi, my name is vickie I am a 45 year old female. I had symptoms of heart attack from 2000-2008 I had been seen several times at doctors office &...

doctor1 MD

hello i jst had a chest pain 2days back... den went for a ECG whch was nrmal... & a di dimer test whch was also nrmal... but stl i ve a little...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my...

doctor1 MD

i. I am 30 year old obese when I tried to laugh too hard had strange feeling in head for a second.later next day I laughed even harder this time...